Skip to main content

Can Voltaren gel leave a bad taste in your mouth?

6 Answers

Wolfie2021 11 Oct 2022

OMG... I thought I was losing my mind. After applying the gel, I felt as if I could taste it in my mouth for about 90 minutes. It was unsettling, so I took an antihistamine just in case it was an allergic reaction. I am afraid to apply a second dose.

Votes: +0
Earledi 8 Nov 2020

I used Voltaren Emugel several hours ago and now I can taste it just like I had eaten it. I cannot get the taste out of my mouth.

Votes: +0
Kjsvt 1 Nov 2020

I too have this reaction to the product: a very unpleasant taste in my mouth, but it certainly is effective in suppressing pain. Is there an alternative that doesn’t have the side effect?

Votes: +0
GGrammy 18 June 2019

YES! I literally smell and taste the Voltaren gel. I also seem to feel warmer on the areas i used the gel. This particular application gave me a headache as well. I'm going to mention it to my doctor next visit.

Votes: +0
johnae 5 June 2011

I've recently been prescribed Voltaren gel for upper hamstring tendinopathy and ischial bursitis. Shortly after applying the first dosage (and at each subsequent application), I too notice a bad taste at the rear of my mouth. I applied the gel to my right buttock and upper read of right leg.

A quick net search shows a few other mentions of this side effect.

I would like to see more information. Is this an indication of a more serious side effect? Anything else I should know.

By the way, in case it's related, I am a person that notices the taste of eye drops; was told by my opthamologist that some people have a connection between eye and nose/mouth. I don't really see how this is related, but thought I would put it out there.

Votes: +1
silliuspius 7 Feb 2013

WOW--you are 100% correct. All month I have had a bitter taste in my mouth after applying Volataren without knowing the cause. Ive only had the bitter taste a month or so and Ive only been using this about 2 mos. Now I know I am not crazy. This drug DOES cause a bitter taste. It is NOT on the warning label. now you have someone else who can attest to this. Report this to the FDA with a case number. The question now becomes WHY a bitter taste? is it doing anything harmful to my GI tract or kidneyswith only a few applications?

johnae 7 Feb 2013

When I reported this to my doctor, he had me stop using Voltaren. Check with your doctor.

silliuspius 7 Feb 2013

now iam getting slightly worried. Did you doctor tell you WHY he suggested you stop using it? A bad taste alone wouldnt tell most doctors to advise to stop using it... there must me a more significant medical reaso nhe was worried about. This is the only known "gerl/cream" for inflammatory or arthritic pain to be rubbed directly on an area..so without it my damaged broken toes will be in constrant pain :(((

Marvell 16 Feb 2011

I haven't really heard of anyone experiencing any odd tastes in the mouth after using Voltaren Gel. Where are you applying the gel?

I have used it on my back and didn't taste anything.

https://www.drugs.com/comments/diclofenac-topical/voltaren-gel.html

https://www.drugs.com/sfx/voltaren-gel-side-effects.html

Votes: +0
johnae 5 June 2011

Saw "taste perversion" listed as a possible side effect.

https://www.drugs.com/sfx/voltaren-gel-side-effects.html

silliuspius 7 Feb 2013

Now you have heard of it. i have the same side effect. 100% accurate side effect. needs to be on warnings.

Drugs.com free discount card

Similar questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.